[phpBB Debug] PHP Warning: in file [ROOT]/phpbb/session.php on line 585: sizeof(): Parameter must be an array or an object that implements Countable
[phpBB Debug] PHP Warning: in file [ROOT]/phpbb/session.php on line 641: sizeof(): Parameter must be an array or an object that implements Countable
Post hospital delirium and Tramadol - Carers UK Forum

Post hospital delirium and Tramadol

For issues specific to caring for someone with mental ill health.
My 87 year old mother was discharged on Friday after a bout of chest infection and a few other issues. She suffered from delirium while in hospital, and on release still had it but improved. Since then she has improved more each day, however I've noticed on taking Tramadol (which she has taken for 10 years) it causes another delirium flare up.
Has anyone else had this, can Tramadol be weaned off, is there an alternative?
It just feels like two steps forward and one step back, she in herself is getting over the delirium but her medication is bringing it back again.
Any advice would be appreciated.
Hi Paul,

it sounds like your Mother needs an appointment with the GP. There are alternative pain killers to Tramadol and they should be able to prescribe something. As she has been on Tramadol for a number of years, the GP will be able to advise on how to wean her off these. I was given Tramadol whilst awaiting a hip operation a few years ago. Whilst it was very effective and relieving my pain, it gave me vertigo and I had to come off it.

Melly1
My Mother had Alzheimers and Tramadol exacerbated her symptoms - kept seeing squirrels in the grandfather clock :shock: She was the same on any opioid analgesic (morphine, fentanyl etc).

Depending on what pain she has there are other effective pain killers that her GP can prescribe - Co-codamol, Naproxen etc.
Thank-you I will give the GP a call.
She passed away in hospital this morning. Thank you for the responses. Take care.
Sorry to hear that Paul.

We are still here for you.

Melly1